Electronic Communications in Probability

Divergence of non-random fluctuation in First Passage Percolation

Shuta Nakajima

Full-text: Open access

Abstract

We study the non-random fluctuation in first passage percolation and show that it diverges. We also prove the divergence of non-random shape fluctuation, which was predicted in [Yu Zhang. The divergence of fluctuations for shape in first passage percolation. Probab. Theory. Related. Fields. 136(2) 298–320, 2006].

Article information

Source
Electron. Commun. Probab., Volume 24 (2019), paper no. 65, 13 pp.

Dates
Received: 16 July 2018
Accepted: 19 September 2019
First available in Project Euclid: 31 October 2019

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1572509099

Digital Object Identifier
doi:10.1214/19-ECP267

Zentralblatt MATH identifier
07126980

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 60J80: Branching processes (Galton-Watson, birth-and-death, etc.) 60J10: Markov chains (discrete-time Markov processes on discrete state spaces)

Keywords
random environment first passage time fluctuation

Rights
Creative Commons Attribution 4.0 International License.

Citation

Nakajima, Shuta. Divergence of non-random fluctuation in First Passage Percolation. Electron. Commun. Probab. 24 (2019), paper no. 65, 13 pp. doi:10.1214/19-ECP267. https://projecteuclid.org/euclid.ecp/1572509099


Export citation

References

  • [1] K. S. Alexander. Approximation of subadditive functions and convergence rates in limiting-shape results. Ann. Probab. 25, 30–55, 1997.
  • [2] A. Auffinger, M. Damron, J. Hanson, 50 years of first-passage percolation. University Lecture Series, vol. 68. American Mathematical Society, Providence, RI, 2017.
  • [3] A. Auffinger, M. Damron, and J. Hanson. Rate of convergence of the mean for sub-additive ergodic sequences. Adv. in Math. 285(5), 138–181, 2015.
  • [4] M. Benaim and R. Rossignol. Exponential concentration for first passage percolation through modified Poincaré inequalities. Ann. Inst. H. Poincaré, Probab. Statist. 44, 544–573, 2008.
  • [5] I. Benjamini, G. Kalai and O. Schramm. First passage percolation has sublinear distance variance. Ann. Probab. 31, 1970–1978, 2003.
  • [6] J. van den Berg and H. Kesten. Inequalities for the time constant in first-passage percolation. Ann. Appl. Probab. 56–80, 1993.
  • [7] J. Cook, B. Derrida. Directed polymers in a random medium: 1/d expansion and the h-tree approximation. J. Phys. A 23, 1523–1554, 1990.
  • [8] M. Damron, J. Hanson, and P. Sosoe. Sublinear variance in first-passage percolation for general distributions. Probab. Theory. Related. Fields 163, 223–258, 1981.
  • [9] M. Damron and N. Kubota. Rate of convergence in first-passage percolation under low moments. Stochastic Process. Appl. 126(10), 3065–3076, 2016.
  • [10] M. Damron and X. Wang. Entropy reduction in Euclidean first-passage percolation. Electron. J. Probab. 21(65), 1–23, 2016.
  • [11] T. Halpin-Healy. Diverse manifolds in random media. Phys. Rev. Lett. 62, 442–445, 1989.
  • [12] J. M. Hammersley and D. J. A. Welsh, First-passage percolation, subadditive processes, stochastic networks and generalized renewal theory, In: Bernoulli, Bayes, Laplace Anniversary Volume, J. Neyman and L. Lecam (eds.), Springer-Verlag, Berlin and New York, 61–110, 1965.
  • [13] K. Johansson. Shape fluctuations and random matrices. Comm. Math. Phys. 209 (2), 437–476, 2000.
  • [14] H. Kesten. Aspects of first passage percolation. In: Lecture Notes in Mathematics, vol. 1180, 125–264, 1986.
  • [15] H. Kesten. On the speed of convergence in first-passage percolation. Ann. Appl. Probab. 3, 296–338, 1993.
  • [16] J. F. C. Kingman. The ergodic theory of subadditive stochastic processes. J. Roy. Statist. Soc. Ser. 30, 499–510, 1968.
  • [17] H. Krug and H. Spohn. Kinetic roughening of growing surfaces. In: Solids Far From Equilibrium, C. Godrec̀he (ed.), Cambridge University Press, 1991.
  • [18] T. Natterman and W. Renz. Interface roughening due to random impurities at low temperatures. Phys. Rev. B 38, 5184–5187, 1988.
  • [19] C. Newman and M. Piza. Divergence of shape fluctuations in two dimensions. Ann. Probab. 23, 977–1005, 1995.
  • [20] Y. Zhang. The divergence of fluctuations for shape in first passage percolation. Probab. Theory. Related. Fields 136(2), 298–320, 2006.